Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Geometric characterizations of some classes of operators in C*-algebras and von Neumann algebras


Authors: Charles Akemann and Nik Weaver
Journal: Proc. Amer. Math. Soc. 130 (2002), 3033-3037
MSC (2000): Primary 46L05; Secondary 47A05, 46B04, 46B20
Published electronically: May 8, 2002
MathSciNet review: 1908927
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We present geometric characterizations of the partial isometries, unitaries, and invertible operators in C*-algebras and von Neumann algebras.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 46L05, 47A05, 46B04, 46B20

Retrieve articles in all journals with MSC (2000): 46L05, 47A05, 46B04, 46B20


Additional Information

Charles Akemann
Affiliation: Department of Mathematics, University of California, Santa Barbara, California 93106
Email: akemann@math.ucsb.edu

Nik Weaver
Affiliation: Department of Mathematics, Washington University, St. Louis, Missouri 63130
Email: nweaver@math.wustl.edu

DOI: http://dx.doi.org/10.1090/S0002-9939-02-06643-1
PII: S 0002-9939(02)06643-1
Received by editor(s): May 24, 2001
Published electronically: May 8, 2002
Additional Notes: The second author was supported by NSF grant DMS-0070634
Dedicated: Dedicated to Richard V. Kadison on his 75th birthday
Communicated by: David R. Larson
Article copyright: © Copyright 2002 American Mathematical Society